Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 28, 1993, 7:13 AM CST for Osage County, Pawnee County, Oklahoma. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1993, 7:13 AM CST (13:13 UTC)
- Expired
- Mar 28, 1993, 8:15 AM CST
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Pawnee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 281314 SVRTUL OKC113-117-281415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 713 AM CST SUN MAR 28 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...WESTERN OSAGE COUNTY...WESTERN PAWNEE COUNTY AT 712 AM NATIONAL WEATHER SERVICE RADAR AT TULSA INDICATED A SEVERE THUNDERSTORM ENTERING EXTREME WESTERN PAWNEE COUNTY 13 MILES WEST OF THE CITY OF PAWNEE. THE STORM WAS MOVING NORTHEAST AT 40 MILES AN HOUR. LARGE HAIL IS LIKELY WITH THIS STORM. THE TOWNS OF FAIRFAX AND BURBANK ARE IN THE PATH OF THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KEEP TUNED TO THIS STATION FOR THE &LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:14 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 28, 4:14 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 410 AM CST SUN MAR 28 1993 WILD WEEK OF WEATHER IN STORE FOR ERN OK. MODELS FINALLY IN EXCELLENT AGREEMENT THAT SFC LOW IN CO WILL DEVELOP SOUTHEAST TO NEAR THE NW OK/SW KS BORDER BY THIS EVENING. THIS POSITION IS ABOUT 125 MILES FARTHER WEST THAN WHAT THE PREFERRED ETA MODEL WAS FORECASTING 24 HOURS AGO. NGM AND AVN WERE ABOUT 350 MILES TOO FAR NORTH. LOOKS LIKE VORT MAX WILL END UP ABOUT RIGHT WHERE A COMPROMISE OF THE SRN LFM/ETA AND THE NRN NGM/AVN WOULD HAVE BEEN. OVERALL...ETA WAS BEST O` THE BUNCH. THE IMPLICATION OF THE SFC LOW HOLDING FARTHER WEST IS THAT NO REAL LOW LEVEL FOCUS CAN BE FOUND FOR CONVECTION IN ERN OK THROUGH MONDAY AS THE DRYLINE WILL REMAIN WELL WEST OF OUR FCST AREA. REGIONAL PROFILERS SHOW STRONG UPPER DIFFLUENCE ACROSS ERN OK THIS MORNING AND AS MAIN DYANMICS MOVE ACROSS THE AREA TODAY...SCATTERED SHOWERS AND TSTMS SHOULD DEVELOP DESPITE THE LACK OF A SFC FOCUS. STRONGEST WIND FIELDS WILL BE ACROSS SE OK BUT BEST PVA WILL BE FARTHER NORTH AND SFC DEWPOINTS WILL ONLY BE IN THE 50-55 DEGREE RANGE. THUS NOT THE BEST SITUATION FOR SEVERE BUT A FEW STRONG STORMS WILL BE POSSIBLE. WITH UPPER SUPPORT LIFTING NORTH OF THE AREA THIS EVENING...TSTM ACTIVITY SHOULD DIMINISH. WILL KEEP LOW POPS IN FCST TONIGHT AND MONDAY AS SOUTHERLY FLOW WILL CONTINUE TO DRAW IN GULF MOISTURE AND THE AIRMASS SHOULD BECOME QUITE UNSTABLE MONDAY AFTERNOON. PROBLEM IS AGAIN A FOCUS AND WITH NONE EVIDENT...WILL KEEP POPS AT 20% TONIGHT AND MONDAY. SC DECK LIKELY TO DEVELOP NORTHWARD ACROSS ERN OK TODAY AND WE WILL HAVE THE TYPICAL SPRINGTIME PATTERN OF LATE NIGHT/MORNING LOW CLOUDS TRYING TO GIVE WAY TO AFTERNOON SUNSHINE MONDAY. TEMP FCST A REAL CHALLENGE DUE TO THE CLOUDS BUT WILL STAY NEAR THE NGM MOS TEMPS WHICH ARE IN GOOD AGREEMENT WITH LOCAL TEMP PROGRAM THROUGH MONDAY. NEW AVN AND MRF SUGGEST THAT ERN OK MAY BE IN STORE FOR A MAJOR SEVERE WEATHER OUTBREAK TUESDAY AS DEEPENING SFC LOW TRACKS NORTHEAST TOWARDS ENID AND IMPRESSIVE DYNAMICS ACCOMPANY THE SYSTEM. DEWPOINTS LIKELY TO BE AOA 60 ACROSS ALL OF ERN OK BY THAT TIME SO INSTABILITY WILL NOT BE A PROBLEM. UNSEASONABLY COLD AIR WILL BE DRAWN INTO THE AREA BEHIND THIS STORM WITH NEW MRF EVEN INDICATING THE POTENTIAL FOR SOME LIGHT SNOW IN NE OK BY THURSDAY. WILL LOOK MORE CLOSELY AT MRF/UKMET MODELS AND WILL PROBABLY ISSUE AN SPS ON THE EXPECTED WEATHER FOR THE UPCOMING WEEK. ONE THING IS CLEAR...DO NOT PLANT THOSE GARDENS QUITE YET. TUL 76/55/79/59 4224 MLC 77/59/80/62 4224 BVO 76/53/80/56 4225 IDB 77/55/79/60 4223 .OK...NONE. PLATE
In the hours before
Special weather statement, Mar 28, 6:53 AM CST, 20 minutes before
OKZ026>034-040-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 655 AM CST SUN MAR 28 1993 ...EARLY SPRING STORM TAKING AIM ON THE SOUTHERN PLAINS... A MAJOR EARLY SPRING STORM WILL BE AFFECTING EASTERN OKLAHOMA BEGINNING LATE MONDAY NIGHT AND CONTINUING INTO TUESDAY EVENING. A POWERFUL UPPER LEVEL STORM CURRENTLY MOVING INTO CALIFORNIA IS EXPECTED TO MOVE EAST SOUTHEAST INTO SOUTHERN NEW MEXICO BY MONDAY EVENING BEFORE BEGINNING TO TURN NORTHEAST INTO THE TEXAS PANHANDLE BY TUESDAY MORNING. IN RESPONSE TO THE UPPER LEVEL STORM...AN AREA OF LOW PRESSURE AT THE SURFACE WILL DEVELOP IN EASTERN NEW MEXICO MONDAY AFTERNOON. THIS SURFACE LOW IS THEN EXPECTED TO DEEPEN AS IT MOVES INTO THE SOUTHERN TEXAS PANHANDLE BY TUESDAY MORNING AND TO NORTH CENTRAL OKLAHOMA TUESDAY EVENING. STRONG SOUTHERLY FLOW AHEAD OF THE STORM WILL TRANSPORT COPIOUS AMOUNTS OF GULF MOISTURE NORTH INTO EASTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE AREA LATE MONDAY NIGHT OR EARLY TUESDAY MORNING AS THE STORM SYSTEM APPROACHES. THE EXPECTED PATH OF THE SURFACE AND UPPER LEVEL STORM SYSTEMS SUGGESTS THAT AN OUTBREAK OF SEVERE THUNDERSTORMS MAY OCCUR ACROSS EASTERN OKLAHOMA DURING THE DAY TUESDAY. AS THE STORM SYSTEM MOVES EAST OF THE AREA TUESDAY NIGHT...MUCH COLDER AIR WILL BE PULLED IN BEHIND THE STORM ON GUSTY NORTH WINDS. TEMPERATURES WILL FALL SHARPLY TUESDAY NIGHT AND HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL BE 20 TO 25 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. SOME LIGHT PRECIPITATION MAY WRAP AROUND THE BACK SIDE OF THE STORM WEDNESDAY INTO THURSDAY. MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF RAIN...BUT THE AIR MAY BE COLD ENOUGH BY THURSDAY FOR SOME LIGHT SNOW TO MIX IN WITH THE RAIN IN NORTHEAST OKLAHOMA. CURRENT INDICATIONS ARE THAT ANY SNOW IN NORTHEAST OKLAHOMA THURSDAY WOULD BE VERY LIGHT AND WOULD NOT ACCUMULATE. OVERNIGHT TEMPERATURES WILL LIKELY FALL BELOW FREEZING DURING THIS COLD OUTBREAK. THEREFORE IT WOULD NOT BE WISE TO PLANT THOSE OUTDOOR GARDENS JUST YET ESPECIALLY IF THEY INVOLVE TENDER PLANTS WHICH WOULD BE SUSCEPTIBLE TO FREEZING TEMPERATURES. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION ON THIS DEVELOPING EARLY SPRING STORM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:14 AM CST | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Mar 28, 8:37 AM CST | Severe Thunderstorm Warning | TSA | Washington | 38 min |
| Mar 28, 9:00 AM CST | Severe Thunderstorm Warning | TSA | Creek | 60 min |
| Mar 28, 9:28 AM CST | Severe Thunderstorm Warning | TSA | Osage | 62 min |
| Mar 28, 10:19 AM CST | Severe Thunderstorm Warning | TSA | Tulsa | 26 min |
| Mar 28, 10:27 AM CST | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Mar 28, 10:47 AM CST | Severe Thunderstorm Warning | TSA | Creek | 28 min |
| Mar 28, 11:03 AM CST | Severe Thunderstorm Warning | TSA | Craig | 42 min |
| Mar 28, 4:38 PM CST | Severe Thunderstorm Warning | TSA | Washington | 52 min |
| Mar 28, 5:28 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.